Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 10, NWS Louisville, KY

April 3, 2014Butler County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 3, 2014, 8:14 PM CDT for Butler County, Grayson County, Ohio County, Kentucky. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2014, 8:14 PM CDT (01:14 UTC)
Expired
Apr 3, 2014, 8:45 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Butler County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 8:20 PM CDTHAIL 1.254 Nw Welchs Creek, KY
Apr 3, 8:23 PM CDTHAIL 0.88Caneyville, KYNICKEL SIZE HAIL REPORTED IN CANEYVILLE
Apr 3, 8:33 PM CDTHAIL 1.75Caneyville, KYDISPATCH REPORTED GOLFBALL SIZE HAIL WHICH REPORTEDLY CRACKED WINDSHIELDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WFUS53 KLMK 040114
TORLMK
KYC031-085-183-040145-
/O.NEW.KLMK.TO.W.0010.140404T0114Z-140404T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM CDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 845 PM CDT

* AT 810 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES NORTH OF MORGANTOWN...AND MOVING EAST
  AT 35 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
  OHIO...NORTH CENTRAL BUTLER AND WESTERN GRAYSON COUNTIES...
  INCLUDING THE FOLLOWING LOCATIONS...NEAFUS...DOGWALK...CASEY...
  STEFF...WELCHS CREEK...TILFORD...DO STOP...DECKER...READY AND
  CANEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3753 8640 3734 8634 3731 8673 3740 8678
TIME...MOT...LOC 0114Z 256DEG 30KT 3736 8668

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAS
4 follow-up statements
507 
WWUS53 KLMK 040123
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EDT THU APR 3 2014

KYC031-085-183-040145-
/O.CON.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
OHIO KY-BUTLER KY-GRAYSON KY-
823 PM CDT THU APR 3 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN GRAYSON...EXTREME
NORTH CENTRAL BUTLER AND EAST CENTRAL OHIO COUNTIES UNTIL 845 PM
CDT...

AT 820 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 11 MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
TILFORD...DO STOP...PINE KNOB...CANEYVILLE...READY...POST...PETH...
WINDYVILLE...SHREWSBURY AND MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3735 8668 3743 8666 3753 8640 3734 8634
TIME...MOT...LOC 0123Z 256DEG 30KT 3738 8660

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAS
715 
WWUS53 KLMK 040128
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 PM EDT THU APR 3 2014

KYC183-040138-
/O.CAN.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
OHIO KY-
828 PM CDT THU APR 3 2014

...THE TORNADO WARNING FOR EAST CENTRAL OHIO COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF OHIO COUNTY 
INTO GRAYSON AND BUTLER COUNTIES.

LAT...LON 3744 8662 3753 8640 3734 8634 3735 8660
      3738 8663 3740 8661 3743 8663
TIME...MOT...LOC 0128Z 256DEG 30KT 3739 8655

$$

KYC031-085-040145-
/O.CON.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
BUTLER KY-GRAYSON KY-
828 PM CDT THU APR 3 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN GRAYSON AND
NORTHEASTERN BUTLER COUNTIES UNTIL 845 PM CDT...

AT 824 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT 35
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
DO STOP...PINE KNOB...CANEYVILLE...READY...POST...PETH...
WINDYVILLE...SHREWSBURY AND MILLWOOD.

LAT...LON 3744 8662 3753 8640 3734 8634 3735 8660
      3738 8663 3740 8661 3743 8663
TIME...MOT...LOC 0128Z 256DEG 30KT 3739 8655

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAS
124 
WWUS53 KLMK 040133
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT THU APR 3 2014

KYC031-040143-
/O.CAN.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
BUTLER KY-
833 PM CDT THU APR 3 2014

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO GRAYSON 
COUNTY.

LAT...LON 3744 8657 3753 8640 3734 8634 3737 8649
      3739 8659 3742 8658
TIME...MOT...LOC 0133Z 256DEG 30KT 3740 8650

$$

KYC085-040145-
/O.CON.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
GRAYSON KY-
833 PM CDT THU APR 3 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN GRAYSON COUNTY
UNTIL 845 PM CDT...

AT 829 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 14 MILES NORTHEAST OF MORGANTOWN...AND MOVING EAST AT 35
MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.

LOCATIONS IMPACTED INCLUDE...
CANEYVILLE...READY...POST...PETH...WINDYVILLE...SHREWSBURY AND
MILLWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3744 8657 3753 8640 3734 8634 3737 8649
      3739 8659 3742 8658
TIME...MOT...LOC 0133Z 256DEG 30KT 3740 8650

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

RAS
377 
WWUS53 KLMK 040144
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT THU APR 3 2014

KYC085-040154-
/O.EXP.KLMK.TO.W.0010.000000T0000Z-140404T0145Z/
GRAYSON KY-
844 PM CDT THU APR 3 2014

...THE TORNADO WARNING FOR WESTERN GRAYSON COUNTY WILL EXPIRE AT 945
PM EDT/845 PM CDT/...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR GRAYSON COUNTY.  

LAT...LON 3744 8657 3753 8640 3734 8634 3737 8649
      3739 8659 3742 8658
TIME...MOT...LOC 0144Z 256DEG 30KT 3742 8639

$$

RAS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 3, 6:14 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 3, 6:14 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT Thu Apr 3 2014

...Updated Aviation Discussion and Forecast Update...

...Forecast Update...
Issued at 712 PM EDT Thu Apr 3 2014

Went ahead and issued a Flood Watch for all but the southern tier or
two of counties across south central KY. Do think we will still see
lull in activity later this evening before the main line of storms
moves through. However, there is one more surge of showers and
storms to move across central KY and grounds have become saturated
due to previous rainfall. Have received a few reports of some minor
problems so went ahead and issued to the watch for this reason.
Could still see another 1 to 1.5 inches of rain before the event
ends midday to early afternoon on Friday. Will mainly keep an eye on
the flooding threat and a few stronger storms across the south this
evening. However, not ready to throw in the towel on a severe threat
tonight as there is still time for a warm sector to get established
ahead of the main squall line if we do indeed see a break in the
precipitation.

Issued at 617 PM EDT Thu Apr 3 2014

A mess of convection continues across southern IN and north central
KY at this hour. Cold air outflow from convection continues to
battle against a warm sector that is trying to lift north, but
struggling to do so. Biggest problem for this evening is trying to
figure out whether this scenario is going to continue for some time
or whether we are about to see a lull in activity once this final
surge pushes off to the east. Will monitor over the next hour and
see if we start to shut off like anticipated. If not, may have to
extend the Flood Watch southeastward from its current placing.
Biggest concern for flooding still continue to be across southern IN
and north central KY later this evening and overnight. Still think
we could get a warm sector established across the area later this
evening if we do see a lull, so severe threat for damaging winds is
not off the table just yet.

.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Apr 3 2014

Scattered showers and storms will continue to move through the
region late this afternoon and early this evening as we sit in a
warm, humid air mass with plenty of mesoscale boundaries around and
occasional convectively induced waves moving through overhead.
There still may be a break in the action during the mid to late
evening hours, though new convection developing over southern
Illinois this afternoon may through a wrench into that.

The much advertised squall line is still expected to move through
the region after midnight into the pre-dawn hours.  The severity of
the line is in question this far east as it becomes slightly
elevated.  Also, the atmosphere will have been plenty worked over
from previous convection.  Nevertheless, strong wind gusts will
still be a possibility as the low level jet revs up. The line will
be strongest over western Kentucky, then begin to weaken as it moves
east into central Kentucky.  The best chance for strong gusts will
be west of I-65...east of I-65 the low level jet will be weaker and
the line of storms should be weakening as well.

Several periods of convection have brought widespread rain to
southern Indiana and northwestern central Kentucky over the past
couple of days.  With additional rains tonight, possibly locally
heavy, have continued the Flood Watch and have expanded it slightly
southward.

The cold front will sweep through the region mid day Friday and will
usher in west winds gusting to 25-30 mph along with colder air.
High temperatures will likely be in the morning, with readings
falling slightly in the afternoon.

Friday night skies will clear and temperatures will tumble into the
middle and upper 30s.

.LONG TERM (Saturday through Thursday)...
Issued at 245 PM EDT Thu Apr 3 2014

High pressure will slowly build in across the region on Saturday and
shift east through the day on Sunday. Saturday through Sunday will
be dry. Mostly clear skies on Saturday will become partly cloudy on
Sunday as a system begins to approach from the southwest.
Temperatures on Saturday will be slightly below normal with highs in
the mid to upper 50s. Sunday will be a bit warmer despite the
increased cloud cover with highs in the low to mid 60s.

For Sunday night a low pressure system will form along the Gulf
coast and quickly move northeast across central Kentucky through
Monday. Rain will spread across the forecast area from the southwest
beginning late Sunday evening and continuing into the overnight
hours. Despite the models indicating portions of the area will be in
the warm sector as this low tracks northeast, there is little to no
instability, so thunderstorms seem unlikely. Precipitation should be
fairly widespread late Sunday through Monday and move out through
Monday night.

A deep trough will remain in place across the eastern CONUS Tuesday
through Tuesday night. A weak wave moving through the base of this
trough could bring some additional showers Tuesday. The trough will
then begin to shift off to the east and ridging looks to build in
behind it. Temperatures will remain on the cooler side with highs in
the 50s Tuesday and Wednesday and lows in the 30s.

&&

.AVIATION (00Z TAF Update)...
Updated at 708 PM EDT Thu Apr 3 2014

A mess of showers and storms looks to impact SDF/LEX over the next
few hours where brief periods of lower MVFR or near IFR visibilities
will be possible, along with thunder. Southerly or southwesterly
winds will try to prevail where convection is not ongoing, however
expect variable winds for a couple of hours in the wake of
convection before southerly flow again takes over. Skies should stay
VFR outside of any shower or storms.

We may see a break in the action later this evening through through
the early morning hours. There is some question about that, though,
especially at SDF/LEX has cold outflow from storms keeps a boundary
in place and showers and storms continue to develop along it.

A squall line is still expected to move through the terminals during
the pre-dawn hours tonight. Timing will continue to be in question
until the line gets well organized. Previous forecast had a
reasonable time frame in place and will not change it at this time.

A cold front will sweep through the airports around lunch time on
Friday and will bring gusty winds along with it. WSW winds behind
the front may gust to 25 knots, especially if we can get some
sunshine in the drier air behind the front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Friday morning FOR KYZ023>043-045>049-
     053>057-061>067-077.

IN...FLOOD WATCH through Friday morning FOR INZ076>079-083-084-
     089>092.

&&

Update.........BJS
Short Term.....13
Long Term......EER
Aviation.......BJS
Hazardous weather outlook, Apr 3, 6:57 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT THU APR 3 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077-
050000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA
757 PM EDT THU APR 3 2014 /657 PM CDT THU APR 3 2014/

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SEVERAL MORE WAVES OF RAINFALL ARE EXPECTED TO SLIDE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE OVERNIGHT. HIGH
AMOUNTS OF RAIN HAVE ALREADY FALLEN ACROSS THE REGION AND GROUNDS
ARE ALREADY SATURATED. ADDITIONALLY...SOME MINOR FLOODING REPORTS
HAVE ALREADY BEEN RECEIVED. THEREFORE...MORE WIDESPREAD AREAL
FLOODING MAY OCCUR WITH EACH WAVE OF RAIN THROUGH THE OVERNIGHT
AND A FLOOD WATCH IS IN EFFECT.

A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
FLOODING...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL
DAYBREAK FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT FLOODING...HAIL...AND STRONG WINDS
TONIGHT THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ070>076-078-081-082-050000-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...JAMESTOWN...
BURKESVILLE...ALBANY
657 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY
LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE
HEAVY RAIN...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL
UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER
DAYBREAK FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT
THROUGH FRIDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/BJS

In the hours before

Special weather statement, Apr 3, 6:34 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT THU APR 3 2014

KYZ024-027>029-034-038-039-045-046-053-054-040005-
ANDERSON KY-BRECKINRIDGE KY-BULLITT KY-GRAYSON KY-HARDIN KY-LARUE
KY-MARION KY-NELSON KY-SHELBY KY-SPENCER KY-WASHINGTON KY-
734 PM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHEPHERDSVILLE TO 9
MILES NORTH OF ELIZABETHTOWN TO 5 MILES NORTH OF LEITCHFIELD...AND
MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHEPHERDSVILLE...
  HODGENVILLE...
  ELIZABETHTOWN...
  BARDSTOWN...
  CRENSHAW AND INDIAN HILLS...
  WATERFORD AND LENORE...
  YODER AND SAMUELS FIELD AIRPORT...
  LITTLE MOUNT AND WAKEFIELD...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3759 8640 3782 8604 3782 8601 3804 8583
      3809 8495 3775 8521 3743 8573
TIME...MOT...LOC 2334Z 278DEG 40KT 3803 8558 3781 8576
          3754 8618

KD
Local storm report, Apr 3, 6:42 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLOOD            4 E CAMPBELLSVILLE      37.35N  85.28W
04/03/2014                   TAYLOR             KY   EMERGENCY MNGR

            REPORT OF IMPASSABLE ROADS IN EASTERN TAYLOR COUNTY
            ALONG HWY 70... INCLUDING ACTON... BRADFORDSVILLE RD...
            PALESTINE RD... AND DAVIS RD

&&

EVENT NUMBER LMK1400454

LG
Special weather statement, Apr 3, 7:02 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT THU APR 3 2014

KYZ038>040-045>047-053>055-040030-
ANDERSON KY-BOYLE KY-LARUE KY-MARION KY-MERCER KY-NELSON KY-SPENCER
KY-WASHINGTON KY-WOODFORD KY-
802 PM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
TAYLORSVILLE TO 6 MILES SOUTHEAST OF BARDSTOWN TO 11 MILES NORTHEAST
OF HODGENVILLE...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VERSAILLES...
  SPRINGFIELD...
  LEBANON...
  LAWRENCEBURG...
  HARRODSBURG...
  WAYSIDE AND SAINT FRANCIS...
  DRYDOCK AND GLENSBORO...
  HICKORY GROVE AND FOX CREEK...
  MCBRAYER AND STRINGTOWN...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
25 AND 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3774 8480 3755 8501 3754 8504 3751 8505
      3762 8579 3776 8549 3804 8532 3805 8514
      3804 8509 3806 8507 3808 8469
TIME...MOT...LOC 0002Z 274DEG 42KT 3797 8524 3776 8535
          3765 8556

SCHOETTMER
Special weather statement, Apr 3, 7:04 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM CDT THU APR 3 2014

KYZ024-026>028-040035-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-OHIO KY-
704 PM CDT THU APR 3 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF HARTFORD...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  PINE KNOB AND POST...
  SHORT CREEK AND DUFF...
  LILAC AND COBBLERS KNOB...
  HANGING ROCK AND EVELEIGH...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3766 8618 3742 8615 3740 8669 3749 8667
      3759 8671
TIME...MOT...LOC 0004Z 263DEG 40KT 3750 8659

SCHOETTMER
Special weather statement, Apr 3, 7:34 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT THU APR 3 2014

KYZ040>042-046>049-055>057-040105-
BOURBON KY-BOYLE KY-CLARK KY-FAYETTE KY-GARRARD KY-JESSAMINE
KY-MADISON KY-MERCER KY-WASHINGTON KY-WOODFORD KY-
834 PM EDT THU APR 3 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUNBAR HIGH SCHOOL
TO 6 MILES WEST OF NICHOLASVILLE TO 5 MILES WEST OF HARRODSBURG...AND
MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  VILEY AND GREENDALE...
  VINEYARD AND UNION MILLS...
  FENWICK AND DAVISTOWN...
  WYANDOTTE AND AVON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3786 8407 3768 8442 3770 8513 3789 8478
      3811 8471 3809 8406 3803 8402
TIME...MOT...LOC 0034Z 272DEG 44KT 3806 8461 3788 8466
          3775 8492

SCHOETTMER
Local storm report, Apr 3, 7:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT THU APR 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     FLOOD            HAMMONVILLE             37.42N  85.80W
04/03/2014                   HART               KY   NWS EMPLOYEE

            ABOUT A FOOT OF WATER OVER THE ROAD NEAR THE
            INTERSECTION OF HAMMONSVILLE AND LATON-TURNER ROADS DUE
            TO CREEK OVERFLOWING FROM ITS BANKS

&&

EVENT NUMBER LMK1400455

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:02 PM CDTSpecial Weather StatementLMKAnderson, Marion, Mercer, Spencer, Washington, Woodford28 min
Apr 3, 7:04 PM CDTSpecial Weather StatementLMKGrayson31 min
Apr 3, 7:34 PM CDTSpecial Weather StatementLMKClark, Fayette, Jessamine, Mercer31 min
Apr 3, 7:43 PM CDTAreal Flood WarningLMKGrayson, Green, Hardin, Hart, Larue3 hr
Apr 3, 8:14 PM CDTAreal Flood WarningLMKBoyle, Casey, Edmonson, Grayson, Green, Hardin and 6 more6 hr
Apr 3, 8:15 PM CDTAreal Flood WarningLMKBreckinridge, Hancock, Hardin, Henry, Meade, Oldham and 1 more6 hr
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningLMKGrayson29 min
Apr 3, 8:44 PM CDTRiver Flood WarningLMKOhio63 hr
Apr 3, 8:49 PM CDTSpecial Weather StatementLMKBreckinridge31 min
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock32 min
Apr 3, 9:21 PM CDTSpecial Weather StatementLMKHardin29 min
Apr 3, 9:38 PM CDTSpecial Weather StatementLMKMeade32 min
Apr 3, 9:50 PM CDTSpecial Weather StatementLMKHardin20 min
Apr 3, 9:56 PM CDTSevere Thunderstorm WarningLMKHardin19 min
Apr 3, 10:08 PM CDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson27 min
Apr 3, 10:30 PM CDTSpecial Weather StatementLMKNelson30 min
Apr 3, 10:52 PM CDTSpecial Weather StatementLMKWashington28 min
Apr 3, 11:19 PM CDTAreal Flood AdvisoryLMKFranklin, Jefferson, Shelby, Spencer6 hr
Apr 3, 11:22 PM CDTSpecial Weather StatementLMKMercer28 min
Apr 3, 11:52 PM CDTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Trimble7 hr
Apr 4, 12:33 AM CDTSpecial Weather StatementLMKJefferson37 min
Apr 4, 12:36 AM CDTSpecial Weather StatementLMKScott29 min
Apr 4, 12:55 AM CDTFlash Flood WarningLMKHenry, Oldham, Trimble6 hr
Apr 4, 1:32 AM CDTSpecial Weather StatementLMKMeade28 min
Apr 4, 2:45 AM CDTSpecial Weather StatementLMKBullitt, Jefferson, Oldham40 min
Apr 4, 2:58 AM CDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more16 hr
Apr 4, 5:58 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham2 hr
Apr 4, 6:38 AM CDTSpecial Weather StatementLMKClinton, Cumberland, Monroe32 min
Apr 4, 6:44 AM CDTAreal Flood WarningLMKBreckinridge, Hancock, Henry, Meade, Oldham, Trimble6 hr
Apr 4, 8:10 AM CDTAreal Flood AdvisoryLMKCasey, Larue, Lincoln, Marion4 hr
Apr 4, 8:12 AM CDTAreal Flood AdvisoryLMKHarrison, Scott4 hr
Apr 4, 8:52 AM CDTRiver Flood WarningLMKHardin, Nelson56 hr
Apr 4, 9:53 AM CDTRiver Flood WarningLMKButler, Warren3 days
Apr 4, 9:53 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.